Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

thinking about switching meds to Isentress/Truvada

<< < (2/3) > >>

Ann:
Wow Scotty, I think I get it why you have Doctors dont always understand "quality of life issues" in your signature line.

I mean, what doctor kept you on the "d" drugs (ddl and d4T) and Crix until 2006?!? There were friendlier combos available quite a few years earlier than that. You may have still been on AZT, but you should have been able to dump those three far earlier than 2006. Makes me angry to think of the extra damage you may have avoided if your combo had been changed sooner. I'm surprised you're not also suffering from PN - or are you? (I hope not!)

My heart goes out to you, mate.

And by the way, welcome to the forums.

scotty54:
I have often thought the same thing Ann.  I guess I should have been more pro-active.  I had a reluctance "to rock the boat" with my infectious disease specialist doctor because he was supportive in so many other ways.  So I am left with lipodystrophy/atrophy issues for a long time.  Some anger/frustration there with my doctor and of course with myself.  I will also have to say in 2002/2003/2004 (for instance) we were just beginning to see and understand the lipo issues, or at least in my case.

Moving along......this is also why I want to make the new change....even if labs are about the same.....but I see a little less lipo issues it is good for me.  Seems that doctors have so many patients these days that they see you as your lab numbers and are hesitant to change. 

When you mentioned PN....I assume you mean peripheral neuropathy.  Fortunately I only had a small touch of that years ago.

I have learned that I have to read/learn/investigate as much as possible.  I think these blogs are a good thing for me.  We are all unique but there are also many out there that share common threads.  Will keep you posted.  Will probably not make the change until the new year.....as will be traveling in Nov....and a bit apprehensive of side effects at that time.  As always, appreciate your and any others valuable input.

Ann:
Well Scotty, you're certainly not alone in not being more pro-active and not wanting to rock the boat. A lot of people just aren't cut out for learning all this medical stuff that comes with hiv infection and I understand it can be a struggle. It can also be a struggle to challenge your doctor when we're brought up to revere doctors. It's perfectly reasonable to think you can trust your doctor's decision, but unfortunately you can't always. It's not too late to learn.

At least you didn't get the lasting PN issues. Small mercies, eh?

Good luck with your travels in November. Going anywhere nice?

scotty54:
Hello Ann,
Thanks for your warm welcome.  Lots of shared information and camaraderie.

I am on a upswing.  It certainly puts some "bounce in my step" when I can keep my labs good and erase (at least some) of the visual presence of the dastardly virus.
Now if I can just budget for the next round! Wish you well....

aztecan:
Hey Scotty,

We have a very similar history. I was on Crixivan from 1996 until 2007, but rather than the dreaded "d" drugs, I was on Combivir (AZT and Epivir). I took that latter until 2009.

In my case, it wasn't that I didn't know other, more friendly, combos were out there. I was doing very well on those drugs and had been undetectable since 96. I had heard from various sources that the first regimen is the most viable and switching too often can cause problems.

So, I didn't switch until i found a hump growing on my back.

As Miss P said, I never saw much change in the lipohypertrophy or lipoatrophy after I switched.

HUGS,

Mark

Navigation

[0] Message Index

[#] Next page

[*] Previous page

Go to full version